Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

So This Is What Normal People Feel Like


  • Please log in to reply
9 replies to this topic

#1 piscesdreamer68

piscesdreamer68

    Junior Member

  • Junior Member
  • PipPip
  • 108 posts
  • Gender:Male
  • Location:Connecticut

Posted 08 September 2012 - 09:13 AM

I have a recurring sinus condition which, on a few occasions I've been prescribed steroids to clear it up. I'm in the middle of a 2 week course now. Whenever I take them, after a few days I feel absolutely great. I don't feel depressed, I don't feel confused or muddled, I feel focused and clear...motivated. Almost like my psyche is kicked up a few notches and I feel simply confident and wonderful. I don't want to go back to being me, this is what normal people feel like and I want to feel like this everyday. I wish I could find a med that made me feel this, I don't want to go back to my dark cave, I want to stay in the light, where I feel right now. I know steroids are bad for you and I know I can't stay on them...but if I could find a med that made me feel like this I would be in such a better place and would feel like this life is actually worth living. Right now I don't feel that persistent longing, that shadow, that dark cloud that Is my everyday existence. Today will be a good day, I wish I could say that everyday. I guess that is the way normal people are wired, I am so not wired like that...and i can see that contrast very clearly now. It is very apparent to me that I need some sort of med but the only thing I've tried that made me feel this way is prednisone. I've tried Effexor, Cymbalta, Prestiq and Wellburtin and none of those worked for me. I guess I need to see a Dr, I don't want to go back to the same old me, must find a med that works for me. I had given up on that but I'm ready to try again.

#2 extraneous

extraneous

    Newbie

  • Newbie
  • Pip
  • 38 posts

Posted 08 September 2012 - 03:44 PM

I've felt that way. It is such a high, it's so different from the way I feel normally. Even when I'm high from drugs, it's not the same feeling. Normal people are high all the time and it only depresses me more that they experience life so much more enjoyably and easily.

#3 ellemint

ellemint

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 336 posts
  • Gender:Female
  • Location:Ontario, Canada

Posted 08 September 2012 - 03:51 PM

Yes I wish there was a drug that made me feel like that also ! Ketamine has been shown to have this effect in several recent research studies: after one medically supervised injection patients with severe depression experience instant relief that persists for about 2 weeks. Now if they could make this
medically safe, like alter the drug to remove the hallucinatory properties it can have, so it isn't so dangerous, I would love to find a treatment like that.

If I miss a total night of sleep I'll feel so much better that day, I'll get a bunch of stuff done, I'll feel much more positive --- this is a well-known effect in some depressed people. I always think, oh, if I could only feel this way all the time. But then ultimately I have to go to sleep --- I wake up and the depression is back.
Have no fear or shame in the dignity of your experience, language & knowledge --- Jack Kerouac

There are victories whose glory lies in the fact that they are only known to those who win them. ---- Nelson Mandela

#4 stillthere

stillthere

    Newbie

  • Newbie
  • Pip
  • 12 posts

Posted 08 September 2012 - 04:02 PM

I know what it feels like to feel normal still. 7 weeks ago I felt great and was doing a bunch of my regular hobbies and having a good time. I wasn't drinking, no meds, nothing else. I miss that time. It comes and goes. I used to be every 2 weeks that way, now it's every several months or more. Especialy if I'm going to therapy that makes the depression last a lot longer.

I wouldn't go too far off track though about how everyone feels. A lot of people out there on commute, at work, at home, at the park, etc are depressed too. And likewise a lot of people are not depressed. It is the time we live in. I wouldn't say that most people aren't depressed, that is too much of a cop out and unrealistic. There are a lot of people who are depressed around us all the time and we don't have any way to really tell. They'll be fine though.

I'm just hoping that some day something really good happens and then I can move on with my life from this stuff. I can't make a statement like "depression is weird" because it isn't weird. It is normal. and I know that. But it is something that is really difficult for me to have any say and try to control.

#5 stillthere

stillthere

    Newbie

  • Newbie
  • Pip
  • 12 posts

Posted 08 September 2012 - 04:05 PM

I just re-read the first few sentences and saw the word "steroids".

Ok this is the thing. I requested testosterone levels checked myself. I think from what you are mentioning possibly you needed more testosterone and that is why you feel better now. Unfortunately you might not have had testosterone levels checked prior to this sinus condition but I would talk to the doctor anyway and let them know that because maybe your testosterone level was down and this helped balance everything out.

I am hoping that I can improve the same way but I have to wait another couple days for my results.

#6 piscesdreamer68

piscesdreamer68

    Junior Member

  • Junior Member
  • PipPip
  • 108 posts
  • Gender:Male
  • Location:Connecticut

Posted 09 September 2012 - 04:15 AM

I just re-read the first few sentences and saw the word "steroids".

Ok this is the thing. I requested testosterone levels checked myself. I think from what you are mentioning possibly you needed more testosterone and that is why you feel better now. Unfortunately you might not have had testosterone levels checked prior to this sinus condition but I would talk to the doctor anyway and let them know that because maybe your testosterone level was down and this helped balance everything out.

I am hoping that I can improve the same way but I have to wait another couple days for my results.

Thanks for that, perhaps that is what I do need, I think I'll get checked. Maybe I have low T.

#7 TwilightZephyr

TwilightZephyr

    Senior Member

  • Senior Member
  • PipPipPipPipPip
  • 629 posts
  • Gender:Not Telling

Posted 09 September 2012 - 05:02 AM

You might mention to your doctor that medication helped raise your mood. Also if you haven't you might ask to get your thyroid levels checked as well.

about the ketamine....it is still in clinical trials but from mmy understanding the doses are low enough to not have hallucinatory properties.

#8 beachgirl

beachgirl

    Junior Member

  • Junior Member
  • PipPip
  • 141 posts
  • Gender:Not Telling
  • Location:Earth

Posted 09 September 2012 - 06:32 AM

How weird... I was just reading something online about someone getting relief from depression after going on steroids. Then I come here and this was the first thing I read.

Maybe the universe is trying to tell me, us, something.

#9 Trace

Trace

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 52,085 posts
  • Gender:Female
  • Location:Sub Saharan Weather Cloud, South Africa

Posted 10 September 2012 - 02:56 AM

I am not a professional, but steroids/prednisone are not good long term, they should also not be given to people with depression and the likes. One of the side effects of it is depression and suicide ideation. Long term use of prednisone can cause serious health problems that can almost never be reversed. I have lupus and was on long term prednisone (steroid) treatment for over 3 years. It has caused me permanent damage. I now have hypertension, which will never go away. I am on meds for that. It makes you put on a lot of weight, increases your risk of cardiac problems. It also destroyed all of my teeth and I had to have them all rebuilt. It also breaks down your calcium and can affect your bones. It also never really leaves your system properly. So for the rest of my life, whenever I see any medical professional, including dentists, I have to tell them that I have been a long term steroid patient in the past.

Trace
Listen in deep silence. Be very still and open your mind.... Sink deep into the peace that waits for you beyond the frantic, riotous thoughts and sights and sounds of this insane world. - A course of miracles.

True beauty must come, must be grown, from within.... - Ralph W Trine.



Posted Image

#10 Hope4theBest

Hope4theBest

    Senior Member

  • Senior Member
  • PipPipPipPipPip
  • 408 posts
  • Gender:Female
  • Location:western NC

Posted 10 September 2012 - 02:37 PM

When I was prescribed cortisone for allergies, it made me have manic symptoms, doctors dont always like putting people on steroids long term for this reason.
That overly "high" feeling is not a natural one.

Zoloft or Prozac if monitored can make you feel better, at least it did in my case whhere other AD's like Paxil, Effexor and Topamax did nothing.
IF YOU ARE LONELY WHEN YOU ARE ALONE , THEN YOU ARE IN BAD COMPANY
~Jean Paul Sartre




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users